MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY, WIRELESS

ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY, WIRELESS
Catalog Number 04P75-01
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On 13-may-2021, abbott point of care (apoc) was contacted by a customer who reported observing smoke coming from the battery comparment area of analyzer sn (b)(4).There was no additional information at the time of this report.A green battery carrier is in the i-stat 1 analyzer at the time of the event.The analyzer was replaced at no charge and returning for investigation.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.In this case the customer stated a green (non-fused) battery carrier is in the i-stat 1 analyzer.The customer was advised of the use error in using discontinued product.Based on the information available, there were no patient or user related injuries associated with this complaint.
 
Additional Manufacturer Narrative
Apoc incident: (b)(4) the investigation was completed on 19-jul-2021.The customer reported smoke was emitted from the battery compartment of analyzer s/n (b)(6).The customer also reported they were using a green battery carrier and that the spring from the battery door appeared to have been snapped off.Failure analysis determined the cause of the smoke was the failure of the tantalum capacitor c13 on the main pcb.The cosmetic damage reported by the customer was determined to have been caused by a drop.A rocketware search spanning six months revealed no similar incidents.Over the past year, the actual number of incidents caused by reliability-related failures of tantalum capacitors was 73, which is less than the expected 203 obtained by the reliability calculations.Therefore, no corrective/preventive action is required as the threshold has not been tripped and no product deficiency was found.Rather, this was a malfunction, which was attributed to the failure of the tantalum capacitor in the c13 location.

Brand Name
I-STAT1 ANALYZER, IMMUNO READY, WIRELESS
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key11840903
Report Number2245578-2021-00044
Device Sequence Number19698957
Product Code CGA
UDI-Device Identifier00054749000340
UDI-Public00054749000340
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K001387
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04P75-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1